Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Extender-based Radin forcing

Author: Carmi Merimovich
Journal: Trans. Amer. Math. Soc. 355 (2003), 1729-1772
MSC (2000): Primary 03E35, 03E55
Published electronically: January 8, 2003
MathSciNet review: 1953523
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We define extender sequences, generalizing measure sequences of Radin forcing.

Using the extender sequences, we show how to combine the Gitik-Magidor forcing for adding many Prikry sequences with Radin forcing.

We show that this forcing satisfies a Prikry-like condition, destroys no cardinals, and has a kind of properness.

Depending on the large cardinals we start with, this forcing can blow the power of a cardinal together with changing its cofinality to a prescribed value. It can even blow the power of a cardinal while keeping it regular or measurable.

References [Enhancements On Off] (What's this?)

  • 1. J. Cummings, A Model in which GCH Holds at Successors but Fails at Limits, Transactions of the American Mathematical Society 329(1992), Number 1, 1-39 MR 92h:03076
  • 2. M. Magidor, Changing Cofinality Of Cardinals, Fundamenta Mathematicae 99 (1978), 61-71 MR 57:5754
  • 3. M. Gitik and M. Magidor, The Singular Cardinal Hypothesis Revisited, in Set Theory of the Continuum, H. Judah, W. Just, H. Woodin, (Eds.), MSRI Publ., vol. 26, Springer-Verlarg (1992), 243-278 MR 95c:03131
  • 4. M. Gitik, Changing Cofinalities and the Non-Stationary Ideal, Israel Journal of Mathematics 56 (1986), 280-314 MR 89b:03086
  • 5. W. Mitchell, How Weak is a Closed Unbounded Ultrafilter?, in Logic Colloquium '80, D. van Dalen, D. Lascar, J. Smiley, (Eds.), North-Holland Publishing Company (1982), 209-230 MR 84f:03047
  • 6. K. Prikry, Changing measurable into accessible cardinals, Diss. Math. 68 (1970), 5-52 MR 41:6685
  • 7. L. B. Radin, Adding Closed Cofinal Sequences to Large Cardinals, Annals of Mathematical Logic 22(1982), 243-261 MR 83m:03062
  • 8. M. Segal, On Powers of Singular Cardinals with Cofinality $> \omega$, Master's Thesis, The Hebrew University of Jerusalem (1995)
  • 9. S. Shelah, Proper Forcing, Lecture Notes in Mathematics, Vol. 940, Springer, Berlin, 1982 MR 84h:03002
  • 10. H. Woodin and J. Cummings, Chapters from an unpublished book on Radin forcing

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 03E35, 03E55

Retrieve articles in all journals with MSC (2000): 03E35, 03E55

Additional Information

Carmi Merimovich
Affiliation: Computer Science Department, The Academic College of Tel-Aviv, 4 Antokolsky St., Tel-Aviv 64044, Israel

Keywords: Forcing, Radin forcing, extender, extender-based forcing, generalized continuum hypothesis, singular cardinal hypothesis
Received by editor(s): October 19, 1998
Published electronically: January 8, 2003
Additional Notes: This work is a part of research which, hopefully, will become the author’s Ph.D. thesis. It was done at Tel-Aviv University under the supervision of M. Gitik. The author thanks M. Gitik for his help with this work, with other works and just in general.
We thank Asaf Sharon for reading and pointing out some problems in a preliminary version of this work.
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society